My doctor has just put me on Lyrica. In fact, I haven't taken my first dose yet. My question is about the weight gain. Can you work to keep the weight off, or is there no help for it? I know with some drugs it doesn't matter how hard you try, the weight just seems to build up. I certainly don't need that! But, I do need something to help this FM pain. Thanks for any help you can give me
Hi, there is hope. Unfortunately not an easy answer though. The basic eating healthily and regularly and exercising is the solution. But when you add these weight gaining meds, you just have to work twice as hard at it. Be strict and regimental with you routine and you can beat this side effect. I can't guarantee you won't gain ANY weight, but if you work hard it shouldn't be a disaster.
I hope you haven't started taking Lyrica. It is the most horrendous drug out there. The side effects are simply dreadful. As you ask specifically about the weight gain, I can tell you all about that. I was only Lyrica for only three months and the weight gain was frightening. I am a very active person, I do not eat any foods that are fattening or unhealthy, I don't use sugar, eat chocolates, sweets or cakes, pies or chips. I eat salads, chicken with no skin, I drink fat free milk, so I know my diet has nothing to do with the huge weight gain I experienced while using Lyrica. And this happened almost immediately. All the weight gain is in my upper body, especially around my stomach area. I look 6 months pregnant. It doesn't matter what I do to try and move this slab of fat around my middle, nothing helps.
My upper arms, neck, back, and of course the stomach area has a puffy and swollen look. I am 1.65m, and have a small frame, so I can't afford to put on weight. If I do pick up a couple of kilo's over the holiday season, I make a concerted effort to get rid of it quickly. Now thanks to Lyrica, I am stuck with this unsightly tyre around my midsection. And might I add, that although it helped with my nerve pain, if I had known weight gain was a side effect, I would NEVER have taken it. The other side effects are loss of feeling in your hands, feet, arms, legs, tingling, sharp shooting pains, swelling, dry mouth, severe joint pain in the knees, elbows and ankles, the list is endless. I believe Lyrica also slows down your metabolism. I have a permanent pain around my whole ribcage now, oh and it makes your thought process wonky. I have started walking 10kms three times a week in an effort to try lose the weight. I don't know what else to do, its been 5 months since I stopped taking Lyrica, and this extra weight is showing absolutely no sign of going away. You would probably have to virtually starve yourself to ensure no weight gain, but I don't believe this will make any difference whatsoever. Even on a restricted calorie diet, you will still pack on the weight. I took myself off the Lyrica without consulting my GP. I would rather live with the pain than experience excessive weight gain and the other multitude of side effects. Do not whatever you do start taking this toxic drug. Even though I have read some people (they are surely in the minority) do not suffer any or few side effects, there are far too many people who DO suffer major side effects and spend the rest of their lives regretting ever taking this medication. Throw away that box of Lyrica.
I have recently been advised to not each or drink dairy. No fizzy drinks. The only drink to have is water. You can add your favorite flavor squash. To try this for 2 weeks and you should notice some weight loss. I am going to start tomorrow. (Monday 26th June 2017). I am happy to try most ideas people come out with. After taking Lyrica for 4 years now, along with other drugs, I have been putting on weight continuously. My weight has doubled sadly. Good luck with whatever you decided.
OHGSH!! I’m SO glad I just happened upon this article! I have been on Lyrica for years, about 10-15. So, I’m not sure I can TOTALLY blame the Lyrica, since my weight has only gotten significantly out of control the last couple years or so. I’m 54 & I’m sure my metabolism is probably slowing d/t age. But I have felt for a while now that there’s something making it harder for me to lose weight & REALLY hard to keep it off!! I worked hard for over a year to lose 32# & put it back on in NO time, most days I wasn’t eating much more than I normally do. And I look pregnant!! Almost all of it is in my belly! A couple times someone in public asked me when I was due!!! How embarrassing!! Well, anyways, glad it’s not just me... going to see a good neurologist, (my PCP told me I wasn’t on anything that would cause wt gain)... maybe I’ll find some answers. I hope you all do too, Wendy.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jun 2012 • 36 answers
Posted 6 Sep 2012 • 1 answer
Posted 7 Jun 2013 • 2 answers
Posted 6 May 2015 • 5 answers
Posted 8 Nov 2016 • 3 answers